User Reviews for Tekturna
The following information is NOT intended to endorse drugs or recommend therapy. While these reviews might be helpful, they are not a substitute for the expertise, skill, knowledge and judgement of healthcare practitioners in patient care.
Learn more about Tekturna.
Reviews for Tekturna to treat High Blood Pressure
"I am a male, 71 yrs age and overweight. Began taking blood pressure meds at age 55. Suffered through trials with several beta blockers which made me goofy, weak and then a few calcium channel blockers which required high dosage levels causing flu like muscle soreness. My doc retired few yrs ago and his practice was taken over by much younger female. She put me on 150 mg Tekturna after hearing my complaint in 1st visit. Life is good again. Blood pressure dropped right into desired range with no side effects. Only problem now is finding pharma plan to help with cost."
L2v (taken for 2 to 5 years) May 27, 2014
|11 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have tried ACE, ARB, CCB, HCTZ... and finally Tekturna 150mg. I'm a 45 yr old male that has struggled with side effects from blood pressure medication for several years. I have been on Tekturna for about 2 months. The first month was perfect no side effects at all. Now I am not totally sure. After a cold that turned into bronchitis I developed an ongoing burning sensation in my lungs and constant need to cough. I stopped Tekturna for 48 hours and the cough went away. I just started back today and will see how it goes. I really hope it was my illness and not a side effect."
JohnnyDD May 15, 2014
|8 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on numerous medicines that did not work. Dr finally put me on Tekturna and blood pressure really came down. However I have had to change insurance and they require proof that other medicines have not worked, they don't want to pay because it is expensive."
Pleased (taken for 2 to 5 years) April 6, 2013
|12 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"It just did not work for me. So are many others that I have tried in the last 8 months. I do think it's just me because after all is said and done, only calcium channel blockers with their side effects seem to work for me. I am now back to CCB (from Norvasc and Nifedipine) and now Cardizem. Norvasc I used for about 15 years and when it stopped working well, I tried other types like ARBs, ACE inhibitors, Beta Blockers, etc without much help. Then I tried Nifedipine which worked but with bad side effects the worst of which was serious edema that left my leg's skin exfoliating when I stopped taking it. I hope Cardizem which already shows promise does not give me edema and other serious CCB side effects."
Rayo February 23, 2012
|13 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Before I started taking Tekturna HCT, my blood pressure was in the 175/100 range. I have been on Tekturna HCT for 6 months now and my blood pressure has dropped to the 140/70 range. I have had absolutely zero side effects."
Anonymous December 28, 2011
|23 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Tekturna was a bad experience for me - it did the opposite of what it was intended to do. Because ARBs and ACE inhibitors were not working well anymore, I was switched to Tekturna. The first day I took 150 mg of Tekturna with a small rise in blood pressure. The second morning, I took 300 mg of Tekturna and quickly developed a piercing headache (and I rarely get headaches for any reason) and felt very "unwell", and by the afternoon, my blood pressure had risen from 140/90 to an ALL TIME RECORD HIGH for me - 170/100! I woke up the third day with a sore throat . My waking BP on this third day was 138/89 (after taking 2.5 mg Xanax to lower my dangerous BP the night before), but after 150 mg of Tekturna, my BP soared to 159/92 and is still rising."
Vocrinthedes December 17, 2011
|16 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My blood pressure wasn't nearly as high as those I've been reading in the comments and hasn't lowered it as much. Was 140/100 now 120/70, but after 6 months have found my heart racing and my pulse seems very strong, having leg cramps and bloating (only side effect that doesn't appear anywhere else) I'm going to have the doctor tweak this dosage to see if I can stop the side effects."
HerbalMom October 26, 2011
|15 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"Tekturna seemed to help my blood pressure initially, however after 2 to 3 days the muscles in my calves were achy from even short walks, and after nearly 2 weeks my mouth and teeth became extremely sensitive and it hurt to eat or chew much of anything, even brushing my teeth became painful. I am going to stop taking this because the side effects are too uncomfortable."
baldyelf May 24, 2011
|19 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"After heart surgery, I had problems finding a medicine to lower my blood pressure. The one I was taking before surgery did not work. After trying several different medicines, my cardiologist put me on Tekturna. It did not do the job until he tried me on Tekturna Hct which has a low dosage of diuretic. This works great for me. I have been on it for three years and I have no side effects. I will stay on it."
rh1927 December 10, 2010
|24 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been on Tekturna 150 mg for about 5 or 6 weeks now and along with Atacand 32 mg my blood pressure is finally under control 127 over 72, numbers even lower at times. 111 over 68 this morning. HOWEVER I am experiencing some light-headedness, bordering on dizziness and some shortness of breath. Although I like the medicine I think I will have to have my dosages tweaked some."
Anonymous June 26, 2010
|19 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"A specialist "messed" with my blood pressure by changing off the Lisinopril. It took months to get it stabilized again, with a whole battery of dosage alterations. Finally had to stop taking the lisinopril because I developed a horrible cough. He put me on Tekturna, with Clonidine at night, and my pressure has stabilized, finally. The cough is gone, and I really appreciate the Tekturna. I can't take Beta Blockers or Calcium Channel blockers, so the Tekturna was a God send."
Anonymous April 25, 2010
|20 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have only been on Tekturna for 9 days. The effect was immediate. I am also on a calcium channel blocker (Tiazac) and hydrochlorothiazide. I was put on Tekturna because of palpitations experienced with Diovan (ugly drug in my opinion, same company produces both however). The palpitations were pretty bad on Diovan, 24 hour monitor by EKG etc. After a few days of substituting Tekturna for Diovan, there are no more palpitations."
drchicagp February 7, 2010
|17 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"My blood pressure is finally under control. Have been on several medications for the past 6 years and this one hit the spot. No side effects after nearly 3 weeks of taking this. A little expensive but well worth it to finally stablize my pressure. Thank you."
Anonymous December 18, 2009
|10 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I'm a 41 year old black male, and this worked for me when nothing else would. No side effects at all. Taken along with a regimen of Niacin, Grape Seed extract, fish oil and mega-doses of vitamin C, this routine is working. No more headaches! I'm about to add CoQ10 to that list, but was looking to see if the Tekturna might interfere."
Tivius December 5, 2009
|22 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I have been unable to control my blood pressure for about 10 years. When I began taking Tekturna my BP dropped to 117/62 from 176/114. I have had some side affects - nausea, stomach ache, sneezing, runny nose, but it is hard to tell whether is was from the medication or just a virus."
Anonymous March 28, 2008
|65 users found this comment helpful. Did you? Yes No||Report as inappropriate|
"I love this medication. This is the first time in almost five years that my doctors have been able to get my blood pressure under control. On average, my BP is 180/100 and I am constantly getting new medications to take. After just two days of this medicine my BP was 120/80. Thank you Thank you Thank you"
bobblehoffer September 22, 2007
|107 users found this comment helpful. Did you? Yes No||Report as inappropriate|